MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the non-preloaded multifocal intraocular lens (iol) was explanted from the left eye (os) due to patient experiencing visual issues, including blurred vision, halos, and glare.The replacement lens is another johnson and johnson, with same model but different diopter ( zkb00 22.0).There was no unplanned incision enlargement, vitrectomy, or sutures required.No additional medical attention or medication prescribed outside of standard of care was required.There was no delay in procedure.The directions for use were followed.Pre-operatively, the best corrected visual acuity (bscva) was 20/40 and 20/25 post-operatively.The patient has fully recovered.Through follow-up, it was noted that the the device did not cause or contribute to the event, and the patient did not report any loss of ability to perform daily activities.The patient experience a loss of two or more lines of bscva.The patient was neither over nor under corrected.Pre-op refraction was -0.75 +1.25 x5, post-op refraction was +0.75 sphere, and the intended target refraction was plano sphere.The post-exchange refraction was +0.50 +0.50 x90.The patient had no pre-existing conditions affecting the calculation.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: feb 10, 2026 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection revealed that the lens was coated in viscoelastic residue with one detached and missing haptic.The lens was cleaned and no further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a zkb00 model lens.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24433778
Report Number3012236936-2026-000048
Device Sequence Number13323048
Product Code MFK
UDI-Device Identifier05050474560109
UDI-Public(01)05050474560109(17)270303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZKB00
Device Catalogue NumberZKB00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceWhite